Quebec confirmed Tuesday evening that a ninth case of thrombosis had occurred in the province, this time after the administration of a first dose of AstraZeneca, ensuring however that this complication remains “rather rare”.
Posted on 1is June 2021 at 6:49 pm
The person in question, whose identity or age have not been disclosed at this stage, “has been taken care of by the health and social services network and has received the appropriate care”, indicated the Ministry of Health and Social Services (MSSS) in a press release.
At present, the individual “is currently recovering at his home and the evolution of his state of health is favorable”, added the authorities. This is the ninth case of thrombosis to occur in Quebec since the start of the pandemic.
Wishing to be reassuring, the government adds that the health network “is mobilized to quickly take charge of any person presenting symptoms similar to thrombosis with thrombocytopenia (TIPIV), following the administration of a vaccine ”. “Effective protocols are in place to detect and treat this type of complications”, we are assured on this subject.
Moreover, in view of the number of doses given in Quebec, TIPIV remain considered as “a possible complication of the AstraZeneca vaccine but rather rare, that is to say approximately one case out of 50,000 vaccines administered in the first dose”, advances the MSSS, which insists also on the fact that the risk is even lower during the second dose, that is to say of one case in approximately 600,000 vaccines.
Nevertheless, Quebec reiterates that people who have received AstraZeneca, in the first or second dose, are invited to consult a doctor if certain symptoms appear 4 to 20 days after vaccination.
Among the examples to be taken into account, the ministry cites in particular “shortness of breath, chest pain, swelling of the legs or stomach pain, a severe headache or one that has lasted for a few days, blurred vision or bruises on the skin ”.